End Of The First Month...
Posted by JennJenn, 05 March 2012 · 74 views
Hello! Just wanted to introduce myself. I'm a 29 year old white female with a history of moderate to severe cystic acne on my face/neck for 12 years. No underlying health issues and I exercise regularly. I have tried everything available - topical treatments, switching birth controls, antibiotics, photodynamic therapy - you name it, I've tried it. I've always had sensitive skin, so I've grown up using hypoallergenic and noncomedogenic products on my face (and body). Anytime I used anything strong, it would send my face into a frenzy of irritation, often making me break out even more. After going through everything (like most of us do!), I finally broke down, and decided to try Claravis (Accutane). The idea had been offered to me years ago by my dermatologist, however, I was entering grad school, and didn't want to deal with any possible side effects at the time. The idea came back to me after my boyfriend told me he was on it when he was a teen. Since I was afraid of the side effects, he eased my mind, and agreed to keep an eye out on me for any abnormal behaviors or changes in me (we live together). Now, I can proudly say, that I've just finished my first month of Claravis, 30 mg/day. The doctor has increased the dosage now to 60 mg/day (had my monthly appointment today). My side effects in the first month were: mild changes in vision (distance has always been poor, it's worse now), dryness around my mouth, red, cracked lips, bloody nose (only 2 times), increased thirst, increased sleep (maybe in the past week, only because of my period). Also, today only - noted a rash on my hands...however, I work in a hospital and use strong hand wash and strong foam antibacterial which the dermatologist said was most likely the cause of the rash. It burned a little bit when I put lotion on in. He gave me some prescription strength cortisone to put on it - will let you know how it is tomorrow. I'm open for questions!